Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

August 1, 2021Adams County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 1, 2021, 7:34 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 7:34 PM EDT (23:34 UTC)
Expired
Aug 1, 2021, 8:30 PM EDT
In force
56 min
Issued by
NWS State College, PA

Counties Adams County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS81 KCTP 012334
SPSCTP

Special Weather Statement
National Weather Service State College PA
734 PM EDT Sun Aug 1 2021
 
PAZ059-064>066-020030-
Lancaster PA-York PA-Adams PA-Lebanon PA-
734 PM EDT Sun Aug 1 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...AND LEBANON COUNTIES UNTIL 830 PM EDT...

At 733 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Richland to near Lawn to near Bainbridge to near
Dover to near New Oxford. Movement was southeast at 20 mph.

Wind gusts up to 50 mph are possible.

Strong thunderstorms will be near...
  Myerstown, Elizabethtown and Newmanstown around 740 PM EDT.
  Manheim and Kleinfeltersville around 745 PM EDT.
  Salunga-Landisville and Rheems around 750 PM EDT.
  Lititz, Mount Joy and Marietta around 755 PM EDT.
  East Petersburg, York and Hallam around 800 PM EDT.
  Lancaster, Columbia and Wrightsville around 805 PM EDT.

Other locations impacted by these storms include York Haven, East
Prospect, Bowmansville, Mount Gretna and Reinholds.

LAT...LON 3985 7726 4005 7700 4016 7677 4017 7675
      4012 7672 4016 7670 4015 7668 4019 7661
      4019 7657 4042 7632 4020 7596 4001 7618
      3995 7639 3984 7662 3972 7678 3972 7710
TIME...MOT...LOC 2333Z 304DEG 19KT 4037 7626 4018 7649 4012 7670 4001
7693 3986 7712

$$

DeVoir

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:51 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 1, 2:51 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service State College PA
251 PM EDT Sun Aug 1 2021

.SYNOPSIS...
Showers and storms will quickly taper off from west to east
this evening, as a cold front moves to the east and south of the
area.

Weak high pressure building into the area from upper midwest
will bring cooler and drier conditions to the area on Monday and
most of Tuesday.

Low pressure over the southeast states may bring some showers
and storms to the area later in the week.

Temperatures will start the month slightly below average before
trending warmer later in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers and storms will taper off from west to east by early
evening.

Adjustments made to the forecast and HWO product, as per SPC
outlook for this aft. Main change was an increase in concern for
strong to severe winds with storms this afternoon across north
central PA. Showers and storms moving just north of east, at
about 35 knots, so not seeing a threat of flooding. Limiting
factor is dewpoints not expected to be all that high. Main
support is a rather strong upper level trough moving across the
region for the first day of August. Most of the activity will be
between 18 and 00Z.

Below normal temps to start August 2021 with departures of
5 to 10 degrees below normal in some spots.

Showers/storms exit to the east after 00Z with post-frontal NW
flow likely bringing low clouds to parts of the Alleghenies late
tonight into early Monday morning. Drier/low PW air will set
the stage for another refreshingly cool night with lows 50-60F.

I did edge low temperatures down a little tonight.

&&

.SHORT TERM /MONDAY/...
Very pleasant and comfortable start to the work week under the
influence of high pressure. Max temps will be mainly in the 70s
with low humidity.

Early week max/min temperatures are forecast to remain below
average for the most part.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Series of cool nights continues with minT likely bottoming
Monday night especially in the northern tier with usual cold
spots in the 40s.

The middle and end of the week may become more unsettled with
an upper trough over the eastern US and a stationary front near
the East Coast. The best chance of showers and storms will
remain closest to where the stationary boundary sets up, which
appears to be our far eastern and southeast counties. By the end
of the week, the bermuda high will slide onto the Atlantic coast
funneling moisture up into our area. Diurnally driven showers
and storms will be possible across CPA with dewpoints and
temperatures on the rise again.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A cold front moving NW to SE this afternoon will bring the
chance of SHRA and TSRA to all terminals, with the best chances
across north central PA (BFD/UNV/IPT).

Behind the cold front, NW upslope flow will likely lead to MVFR
or IFR cigs at BFD and JST late tonight and Monday morning.
Elsewhere, restrictions are possible in patchy fog.

Conditions will quickly improve Monday morning, as high pressure
builds into the area. It will be a breezy day.

Outlook...

Tue...Chc of a SHRA or TSRA across the SW. Otherwise dry.

Wed-Fri...Mainly a chance of an afternoon SHRA or TSRA.

&&

.CLIMATE...
July 2021 ranked as the 10th wettest at Williamsport (4.64"|
+2.35") 9th wettest at Harrisburg (8.00"|+3.26") and 3rd
wettest at Bradford (4.16"|+2.59").

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Martin
NEAR TERM...Martin
SHORT TERM...Martin
LONG TERM...Wagner
AVIATION...Martin
CLIMATE...Steinbugl/Colbert
Hazardous weather outlook, Aug 1, 9:57 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
957 AM EDT Sun Aug 1 2021

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-020800-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
957 AM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms will be possible this afternoon and
early evening across the region. The main threat will be damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024>028-033>036-056-057-059-063>066-020800-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
957 AM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

A few strong to marginally severe thunderstorms are possible during
the afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Martin

In the hours before

Special weather statement, Aug 1, 6:06 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
606 PM EDT Sun Aug 1 2021

PAZ052-056>059-012245-
Perry PA-Northumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
606 PM EDT Sun Aug 1 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL
645 PM EDT...

At 605 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Rebuck to near Millersburg to New
Bloomfield. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph and small hail are possible.

Strong thunderstorms will be near...
  Rebuck and Urban around 610 PM EDT.
  Klingerstown around 615 PM EDT.
  Leck Kill, Elizabethville and Trevorton around 620 PM EDT.
  Shamokin, Lykens and Fairview-Ferndale around 625 PM EDT.
  Kulpmont, Marysville and Rockville around 630 PM EDT.
  Harrisburg, Williamstown and Fort Indiantown Gap around 635 PM
  EDT.

Other locations impacted by these storms include Ravine, Dauphin,
Cumbola, Newtown and Ono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4051 7637 4049 7644 4047 7641 4026 7660
      4039 7725 4061 7700 4063 7694 4082 7677
      4075 7605
TIME...MOT...LOC 2205Z 283DEG 31KT 4076 7677 4059 7694 4042 7716

Dangelo
Local storm report, Aug 1, 6:20 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     1 N BLOOMSBURG          41.02N 76.46W
08/01/2021                   COLUMBIA           PA   911 CALL CENTER

            TREE BLOCKING WB I-80 AT MM 234.

&&
Local storm report, Aug 1, 6:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 E HALIFAX             40.47N 76.88W
08/01/2021                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ACROSS DIVIDING RIDGE RD.

&&
Special weather statement, Aug 1, 6:59 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
659 PM EDT Sun Aug 1 2021

PAZ057>059-063-065-066-012345-
Lancaster PA-York PA-Cumberland PA-Lebanon PA-Dauphin PA-
Schuylkill PA-
659 PM EDT Sun Aug 1 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
CUMBERLAND...LEBANON...DAUPHIN...AND SCHUYLKILL COUNTIES UNTIL 745 PM
EDT...

At 659 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Pine Grove to near Palmyra to Camp Hill.
Movement was east at 30 mph.

Wind gusts of 50 to 55 mph and small hail are possible.

Strong thunderstorms will be near...
  Pine Grove, Tremont and Donaldson around 705 PM EDT.
  Palmyra, Campbelltown and Friedensburg around 710 PM EDT.
  Annville, Schuylkill Haven and Cleona around 715 PM EDT.
  Cornwall, Lebanon and Quentin around 720 PM EDT.
  Lebanon South and Avon around 725 PM EDT.
  Bainbridge around 730 PM EDT.

Other locations impacted by these storms include York Haven, Ravine,
Three Mile Island, Mount Gretna and Newtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4057 7602 4058 7607 4053 7617 4052 7626
      4052 7634 4049 7644 4046 7638 4037 7625
      4036 7620 4029 7612 4023 7625 4004 7683
      4023 7707 4036 7670 4066 7638 4059 7601
TIME...MOT...LOC 2259Z 292DEG 26KT 4059 7637 4035 7663 4025 7691

Dangelo
Local storm report, Aug 1, 7:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 E HALIFAX             40.47N 76.88W
08/01/2021                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ACROSS DIVIDING RIDGE RD.

0531 PM     TSTM WND DMG     1 N BLOOMSBURG          41.02N 76.46W
08/01/2021                   COLUMBIA           PA   911 CALL CENTER

            TREE BLOCKING WB I-80 AT MM 234.

&&
Special weather statement, Aug 1, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
734 PM EDT Sun Aug 1 2021

PAZ059-064>066-020030-
Lancaster PA-York PA-Adams PA-Lebanon PA-
734 PM EDT Sun Aug 1 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...YORK...
ADAMS...AND LEBANON COUNTIES UNTIL 830 PM EDT...

At 733 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Richland to near Lawn to near Bainbridge to near
Dover to near New Oxford. Movement was southeast at 20 mph.

Wind gusts up to 50 mph are possible.

Strong thunderstorms will be near...
  Myerstown, Elizabethtown and Newmanstown around 740 PM EDT.
  Manheim and Kleinfeltersville around 745 PM EDT.
  Salunga-Landisville and Rheems around 750 PM EDT.
  Lititz, Mount Joy and Marietta around 755 PM EDT.
  East Petersburg, York and Hallam around 800 PM EDT.
  Lancaster, Columbia and Wrightsville around 805 PM EDT.

Other locations impacted by these storms include York Haven, East
Prospect, Bowmansville, Mount Gretna and Reinholds.

LAT...LON 3985 7726 4005 7700 4016 7677 4017 7675
      4012 7672 4016 7670 4015 7668 4019 7661
      4019 7657 4042 7632 4020 7596 4001 7618
      3995 7639 3984 7662 3972 7678 3972 7710
TIME...MOT...LOC 2333Z 304DEG 19KT 4037 7626 4018 7649 4012 7670 4001
7693 3986 7712

DeVoir

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:58 PM EDTSpecial Weather StatementCTPMcKean47 min
Aug 1, 1:32 PM EDTSpecial Weather StatementCTPTioga43 min
Aug 1, 1:36 PM EDTSpecial Weather StatementCTPMcKean39 min
Aug 1, 1:48 PM EDTSpecial Weather StatementCTPPotter27 min
Aug 1, 2:17 PM EDTSpecial Weather StatementCTPElk43 min
Aug 1, 2:18 PM EDTSpecial Weather StatementCTPTioga27 min
Aug 1, 2:42 PM EDTSpecial Weather StatementCTPPotter18 min
Aug 1, 2:55 PM EDTSpecial Weather StatementCTPCameron50 min
Aug 1, 3:44 PM EDTSpecial Weather StatementCTPYork46 min
Aug 1, 3:46 PM EDTSpecial Weather StatementCTPClearfield, Clinton44 min
Aug 1, 4:12 PM EDTSpecial Weather StatementCTPLycoming63 min
Aug 1, 4:14 PM EDTSpecial Weather StatementCTPCentre46 min
Aug 1, 4:52 PM EDTSpecial Weather StatementCTPHuntingdon, Mifflin, Snyder, Union38 min
Aug 1, 5:25 PM EDTSpecial Weather StatementCTPColumbia, Montour35 min
Aug 1, 6:06 PM EDTSpecial Weather StatementCTPDauphin, Schuylkill39 min
Aug 1, 6:27 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill33 min
Aug 1, 6:59 PM EDTSpecial Weather StatementCTPLebanon46 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.